Alert archive / Florida / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 82, NWS Miami, FL

September 18, 2024Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Sep 18, 2024, 5:07 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2024, 5:07 PM EDT (21:07 UTC)
Expired
Sep 18, 2024, 5:45 PM EDT
In force
38 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 43 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2024-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1750 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2024-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1750 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

810 
WUUS52 KMFL 182107
SVRMFL
FLC011-086-182145-
/O.NEW.KMFL.SV.W.0082.240918T2107Z-240918T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
507 PM EDT Wed Sep 18 2024

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northeast Miami-Dade County in southeastern Florida...
  Southeast Broward County in southeastern Florida...

* Until 545 PM EDT.

* At 507 PM EDT, a severe thunderstorm was located over Golden
  Glades, or over Miami Gardens, and is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Miami, Hialeah, Pembroke Pines, Hollywood, Miramar, Miami Beach,
  Surfside, Hallandale, Miami Gardens, North Miami, North Miami
  Beach, Aventura, Dania Beach, Miami Lakes, Cooper City, Hialeah
  Gardens, Sunny Isles Beach, Opa-Locka, West Park, and Miami Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2604 8031 2604 8011 2584 8012 2586 8034
TIME...MOT...LOC 2107Z 002DEG 1KT 2592 8022 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Baxter
2 follow-up statements
580 
WWUS52 KMFL 182121
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
521 PM EDT Wed Sep 18 2024

FLC011-086-182145-
/O.CON.KMFL.SV.W.0082.000000T0000Z-240918T2145Z/
Miami-Dade FL-Broward FL-
521 PM EDT Wed Sep 18 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEAST MIAMI-DADE AND SOUTHEAST BROWARD COUNTIES...

At 521 PM EDT, a severe thunderstorm was located over Golden Glades,
or over Miami Gardens, and is nearly stationary.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Pembroke Pines, Hollywood, Miramar, Miami Beach, Surfside,
Hallandale, Miami Gardens, North Miami, North Miami Beach, Aventura,
Dania Beach, Miami Lakes, Cooper City, Sunny Isles Beach, Opa-Locka,
West Park, Miami Shores, Royal Palm Ranches, Country Club, and
Miramar Parkway And University Drive.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2604 8031 2604 8011 2585 8013 2592 8033
TIME...MOT...LOC 2121Z 002DEG 1KT 2592 8022 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Baxter
377 
WWUS52 KMFL 182138
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
538 PM EDT Wed Sep 18 2024

FLC011-086-182148-
/O.EXP.KMFL.SV.W.0082.000000T0000Z-240918T2145Z/
Miami-Dade FL-Broward FL-
538 PM EDT Wed Sep 18 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST MIAMI-DADE AND 
SOUTHEAST BROWARD COUNTIES WILL EXPIRE AT 545 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

LAT...LON 2604 8031 2604 8011 2585 8013 2592 8033
TIME...MOT...LOC 2138Z 002DEG 1KT 2592 8022 

$$

Baxter

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 2:14 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Sep 18, 2:14 PM EDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Miami FL
214 PM EDT Wed Sep 18 2024

...New SHORT TERM, LONG TERM, AVIATION, MARINE, BEACHES...

.SHORT TERM...
(Rest of today through Thursday)
Issued at 210 PM EDT Wed Sep 18 2024

A trough of low pressure over the southeastern United States is
keeping an unsettled pattern over much of Florida today and
Thursday. With the trough axis generally east of southern Florida,
some relatively cooler air has moved in aloft allowing for
somewhat steeper lapse rates compared to previous days.
Precipitable water values have dipped below 2 inches but there is
still plenty of atmospheric moisture around to allow any slow-
moving storms that may form today to be efficient rainfall
producers. There is also the potential for some strong to locally
damaging wind gusts with the more vigorous convection that may
develop today.

The westerly component to the wind flow is just present enough to
pin the Atlantic sea breeze near the coast offering a focus for
convection this afternoon and again on Thursday. Repeated rainfall
could lead to localized saturation which will need to be
monitored as moisture recovery in the coming days could build into
an increasing risk of urban flooding from excessive rainfall.
Temperatures will reach the lower 90s again on Thursday afternoon
and heat index values should reach the 100 to 106 range.

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 210 PM EDT Wed Sep 18 2024

By the end of the work week and into the upcoming weekend, upper
level troughing will continue to dig southward into the eastern
Gulf of Mexico and over South Florida, maintaining west-north
westerly flow over the region aloft. Meanwhile a persistent plume
of deep tropical moisture remains in place over the region as a
diffuse stationary frontal boundary meanders through this period.
The presence of cooler upper level temperatures (-6 to -7C @ 500
mb) and a pocket of divergence aloft may act to enhance convective
coverage and intensity at times, though most convective will be
driven by localized convergence maxima owing to mesoscale
processes (sea- breeze and outflow boundary collisions). Expect
bouts of periodic heavy rainfall to continue, particularly in the
afternoon when instability and low-level convergence is maximized.
Heavy rainfall that persists for a prolonged duration over urban
areas may result in the usual localized flooding concerns.

By Sunday and into early next week, a dominant/expansive ridge of
high pressure will emanate from the TX/Mexico region and increase
geopotential heights across South Florida. This may be
commensurate with a wedge of drier air advecting towards the
region through this same period (simultaneously), though there
exists uncertainty regarding the southward extent of this drier
air-mass. For now, it appears that strong upper ridging coupled
with a lack of moisture should allow for rainfall totals that are
below climatological norms through this period.

Temperatures through this period will hover around seasonal norms
through this period. Afternoon high temperatures should reach the
upper 80s to low 90, while dew points reach the mid to upper 70s
through the early part of the weekend. Heat Advisories may be
necessary during portions of this period, although that will be
contingent on the rainfall and cloud coverage for any given
afternoon. Towards the end of the weekend and into early next
week, dew-points may drop a few degrees, although less cloud
coverage and rainfall could allow for more oppressive temperatures
through this period.

The National Hurricane Center continues to monitor an area of low
pressure in the western Caribbean Sea with a 20% chance of
tropical development over the next seven days. Readers are
reminded that a lot can change in the 7-10 day time-frame,
especially with the genesis and evolution of tropical systems.
While the general pattern for tropical development appears to be
favorable, it remains far too early to identify a potential track.
In simplest terms, while deterministic model solutions will vary
from run to run, it is very important to take them with several
grains of salt. Ensemble model plots (EPS and GEFS) may provide a
slightly clearer picture of what may unfold, however it is still
quite early. Regardless of what transpires, this is an important
reminder that we are in the midst of the peak of hurricane season.
Although the climatological peak of the Atlantic hurricane season
is on September 10th, the stretch of late September into the
first half of October is the climatological peak for hurricane
landfalls in South Florida. Remain weather aware, check hurricane
supplies, and most importantly, be sure to receive information
from reliable sources such as the National Hurricane Center, NWS
Miami, and local and national broadcast media sources.

&&

.AVIATION...
(18Z TAFS)
Issued at 210 PM EDT Wed Sep 18 2024

Scattered to numerous showers and storms will develop as the day
progresses. These storms could bring sub-VFR conditions to the east
coast terminals, mainly during the afternoon/early evening, and
short fused AMDs will be likely. At KAPF, winds will increase out
of the SW this afternoon as a Gulf breeze develops. Convection
should diminish later this evening with the focus returning over
the local waters overnight. Wind should lighten and again become
variable.

&&

.MARINE...
Issued at 210 PM EDT Wed Sep 18 2024

Generally light winds will prevail across the area through most of
this week as a weak surface boundary remains just to the north of
the area. Scattered showers and thunderstorms will be possible each
day through the period and could lead to locally higher winds and
seas.

&&

.BEACHES...
Issued at 210 PM EDT Wed Sep 18 2024

Minor to moderate coastal flooding will continue during periods of
high tide due to astronomically higher tides associated with the
full moon phase. Elevated tides will continue on both coasts of
South Florida through the end of the work-week.

Upcoming High Tide Times:

* Naples: 1:46 PM Wed, 1:52 AM Thu, 2:38 PM Thu
* Lake Worth: 9:01 PM Wed, 9:31 AM Thu, 9:49 PM Thu
* Port Everglades: 9:19 PM Wed, 9:50 AM Thu, 10:07 PM Thu
* Virginia Key:  10:04 PM Wed, 10:36 AM Thu, 10:51 PM Thu

Decreasing northerly swell will result in a lingering elevated
risk of rip currents for the Palm Beaches with a decreasing risk
along the Broward and Miami-Dade beaches in the coming days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  90  75  89 /  50  70  50  60
West Kendall     74  90  74  90 /  50  70  50  60
Opa-Locka        77  91  75  90 /  50  70  50  60
Homestead        76  90  75  89 /  50  70  50  60
Fort Lauderdale  77  89  75  88 /  50  70  50  50
N Ft Lauderdale  77  90  76  89 /  50  70  50  50
Pembroke Pines   77  92  76  91 /  50  70  50  60
West Palm Beach  75  91  75  90 /  50  70  50  50
Boca Raton       76  92  75  90 /  40  70  50  50
Naples           78  90  76  90 /  40  50  30  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 2 PM EDT Friday for FLZ069-075-168-
     172>174.

     Heat Advisory until 6 PM EDT this evening for FLZ071>074-172>174.

     High Rip Current Risk until 8 PM EDT this evening for FLZ168.

AM...None.
GM...None.
&&

SHORT TERM...RAG
LONG TERM....Hadi
AVIATION...RAG
Hazardous weather outlook, Sep 18, 3:54 AM EDT, 13 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
354 AM EDT Wed Sep 18 2024

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
190800-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
354 AM EDT Wed Sep 18 2024

...Minor to Moderate Coastal Flooding Possible During High Tide...
...Heat Advisory: Miami-Dade and Broward Counties...
...High Risk Of Rip Currents: Palm Beaches...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Today and tonight.

Thunderstorms: Showers and thunderstorms are in the forecast
this afternoon across South Florida. A few storms could become locally
strong to marginally severe. Heavy rainfall, gusty winds, and
frequent to excessive lightning is possible with any storm today.

Flooding: Heavy downpours combined with slow storm motion could
create the potential for localized flooding today especially across
the east coast metro areas.

Heat: Peak heat indices of 104-107 degrees fahrenheit will be possible
across South Florida today. A Heat Advisory will go into effect for
Miami-Dade and Broward counties from 10am to 6pm today.

Waterspouts: There is the potential of waterspouts across area waters
today.

Coastal Flooding: Minor to moderate coastal flooding associated with
enhanced astronomical tides (King tides) will continue to be possible
during todays high tide cycles.

Rip Currents: There is a high risk for rip currents along the Palm
Beaches today and a moderate risk of rip currents along the Miami-
Dade & Broward beaches.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered thunderstorms will be possible daily, with primary
threats of gusty winds, frequent lightning, and heavy downpours.

Minor to at times moderate coastal flooding will also be possible
during high tide cycles throughout the rest of the week and into the
upcoming weekend due to the combination of northerly swell and king
tides.

An elevated risk of rip currents will continue across the Palm
Beaches through the rest of the week and into the upcoming weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.

In the hours before

Special weather statement, Sep 18, 4:11 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Miami FL
411 PM EDT Wed Sep 18 2024

FLZ073-075-182100-
Mainland Monroe FL-Inland Miami-Dade County FL-
411 PM EDT Wed Sep 18 2024

...A strong thunderstorm will impact portions of central Mainland
Monroe and Western Central Miami-Dade Counties through 500 PM EDT...

At 410 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Everglades National Park, or 21 miles west
of Homestead General Airport, moving northeast at 5 to 10 mph.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Shark Valley Obs Tower, Everglades National Park, and Pa-Hay-
Okee Overlook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2541 8092 2545 8095 2546 8095 2555 8103
      2573 8082 2559 8067 2545 8065
TIME...MOT...LOC 2010Z 238DEG 7KT 2551 8090

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Baxter
Special weather statement, Sep 18, 4:18 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Miami FL
418 PM EDT Wed Sep 18 2024

FLZ073-074-173-174-182100-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
418 PM EDT Wed Sep 18 2024

...Strong thunderstorms will impact portions of Miami-Dade County
through 500 PM EDT...

At 417 PM EDT, National Weather Service meteorologists were tracking
developing strong thunderstorms along a line extending from Little
Haiti to near Homestead Miami Speedway. These storms were nearly
stationary.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Miami, Hialeah, Miami Beach, Homestead, Coral Gables, Key Biscayne,
South Miami, Surfside, Homestead Miami Speedway, Homestead General
Airport, The Redland, Virginia Key, Kendall, Miami Gardens, North
Miami, Doral, North Miami Beach, Miami Lakes, Hialeah Gardens, and
Pinecrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2581 8012 2577 8014 2581 8016 2582 8018
      2577 8018 2576 8014 2568 8017 2571 8017
      2574 8023 2561 8031 2550 8034 2538 8031
      2540 8029 2533 8034 2531 8038 2545 8060
      2593 8033 2590 8012
TIME...MOT...LOC 2017Z 026DEG 4KT 2585 8020 2539 8044

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Baxter
Special weather statement, Sep 18, 4:54 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Miami FL
454 PM EDT Wed Sep 18 2024

FLZ072-074-172-173-182145-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
454 PM EDT Wed Sep 18 2024

...Strong thunderstorms will impact portions of northeast Miami-Dade
and southeast Broward Counties through 545 PM EDT...

At 453 PM EDT, National Weather Service meteorologists were tracking
developing strong thunderstorms along a line extending from Chula
Vista to Pinewood. These storms were nearly stationary.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie, Miami
Beach, Plantation, Surfside, Hallandale, Miami Gardens, North Miami,
North Miami Beach, Aventura, Dania Beach, Miami Lakes, Cooper City,
Sunny Isles Beach, Opa-Locka, West Park, and Miami Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2607 8011 2591 8012 2593 8012 2593 8013
      2591 8013 2591 8014 2590 8012 2591 8011
      2590 8011 2589 8012 2584 8012 2592 8033
      2613 8026 2611 8012 2608 8011 2610 8011
      2610 8010
TIME...MOT...LOC 2053Z 168DEG 3KT 2609 8019 2588 8023

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Baxter
Special weather statement, Sep 18, 4:56 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Miami FL
456 PM EDT Wed Sep 18 2024

FLZ073-173-174-182145-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
456 PM EDT Wed Sep 18 2024

...A strong thunderstorm will impact portions of southeast Miami-
Dade County through 545 PM EDT...

At 455 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Homestead Miami Speedway. This storm was
moving very slowly to the south.

HAZARD...Wind gusts of 45 to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of south central
Miami-Dade County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2522 8053 2521 8055 2523 8052 2524 8055
      2543 8051 2544 8034 2538 8031 2530 8038
      2529 8038 2529 8040 2526 8040 2528 8041
      2524 8043 2525 8046 2523 8047
TIME...MOT...LOC 2055Z 351DEG 3KT 2537 8042

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Baxter

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 8:16 PM EDTAreal Flood AdvisoryMFLMiami-Dade119 min
Sep 17, 10:01 PM EDTSpecial Marine WarningMFL29 min
Sep 17, 10:34 PM EDTSpecial Weather StatementMFLPalm Beach26 min
Sep 17, 10:56 PM EDTAreal Flood AdvisoryMFLPalm Beach64 min
Sep 17, 11:27 PM EDTSpecial Weather StatementMFLPalm Beach33 min
Sep 17, 11:59 PM EDTSpecial Weather StatementMFLPalm Beach31 min
Sep 18, 2:42 AM EDTHeat AdvisoryMFLBroward, Miami-Dade15 hr
Sep 18, 4:11 PM EDTSpecial Weather StatementMFLMonroe49 min
Sep 18, 4:18 PM EDTSpecial Weather StatementMFLMiami-Dade42 min
Sep 18, 4:54 PM EDTSpecial Weather StatementMFLBroward51 min
Sep 18, 4:56 PM EDTSpecial Weather StatementMFLMiami-Dade49 min
Sep 18, 5:15 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade2 hr
Sep 18, 5:40 PM EDTSpecial Weather StatementMFLMiami-Dade35 min
Sep 18, 5:55 PM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
Sep 18, 5:58 PM EDTSpecial Weather StatementMFLPalm Beach47 min
Sep 18, 6:06 PM EDTSpecial Marine WarningMFL39 min
Sep 18, 6:30 PM EDTSpecial Weather StatementMFLPalm Beach45 min
Sep 18, 6:34 PM EDTSpecial Weather StatementMFLPalm Beach41 min
Sep 18, 6:38 PM EDTSpecial Marine WarningMFL22 min
Sep 18, 6:48 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach117 min
Sep 18, 6:56 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach19 min
Sep 18, 7:00 PM EDTSpecial Marine WarningMFL30 min
Sep 18, 7:13 PM EDTSpecial Weather StatementMFLMartin62 min

Nearby

Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.